MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036123090
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during coil embolization, when the coil was repositioned several times in the aneurysm, the coil was stretched and broke off.The distal side of the coil was deployed in the aneurysm and the stretched part of the coil was protruded from the aneurysm.The microcatheter was flushed to push the protruding part of the coil into the aneurysm.The proximal side of the coil was able to be retrieved from the patient's body.The procedure was completed without clinical impact to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.Based on information from the complaint intermittent flush was used during the procedure.As per the dfu "warning: in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between the femoral sheath and guiding catheter, the 2-tip microcatheter and guiding catheters, and the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil.It is likely that the use of intermittent flush caused friction issues leading to the coil to stretch and break during re-positioning and that this resulted in the coil protrusion and the cause for the reported complaint is believed to be related to use error.Expiration date: added, manufacturing date: added.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 3MM X 9CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5709141
Report Number3008881809-2016-00025
Device Sequence Number490584
Product Code HCG
UDI-Device Identifier07613327128284
UDI-Public(01)07613327128284(17)181231(10)18764085
Combination Product (Y/N)N
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberM0036123090
Device Lot Number18764085
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/09/2016
Supplement Report FDA Received Date01/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR